Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Nov 1, 2024, 8:25 PM PDT for 6 counties in California. It took effect at Nov 3, 2024, 3:00 PM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2024, 8:25 PM PDT (03:25 UTC)
- In effect from
- Nov 3, 2024, 3:00 PM PST
- Expired
- Nov 4, 2024, 7:00 PM PST
- In force
- 28 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118 WHUS46 KMTR 020325 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 825 PM PDT Fri Nov 1 2024 CAZ006-505-509-021200- /O.NEW.KMTR.BH.S.0006.241103T2300Z-241105T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 825 PM PDT Fri Nov 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 PM PST SUNDAY AFTERNOON THROUGH 7 PM PST MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast Counties. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ530-021200- /O.NEW.KMTR.BH.S.0006.241103T2300Z-241105T0300Z/ Southern Monterey Bay and Big Sur Coast- 825 PM PDT Fri Nov 1 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 PM PST SUNDAY AFTERNOON THROUGH 7 PM PST MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...Southern Monterey Bay and Big Sur Coast County. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
7 follow-up statements
486 WHUS46 KMTR 021155 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 455 AM PDT Sat Nov 2 2024 CAZ006-505-509-022200- /O.CON.KMTR.BH.S.0006.241103T2300Z-241105T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 455 AM PDT Sat Nov 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast Counties. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ530-022200- /O.CON.KMTR.BH.S.0006.241103T2300Z-241105T0300Z/ Southern Monterey Bay and Big Sur Coast- 455 AM PDT Sat Nov 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...Southern Monterey Bay and Big Sur Coast County. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
843 WHUS46 KMTR 022139 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 239 PM PDT Sat Nov 2 2024 CAZ006-505-509-031200- /O.CON.KMTR.BH.S.0006.241103T2300Z-241105T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 239 PM PDT Sat Nov 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST SUNDAY AFTERNOON THROUGH 7 PM PST MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast Counties. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ530-031200- /O.CON.KMTR.BH.S.0006.241103T2300Z-241105T0300Z/ Southern Monterey Bay and Big Sur Coast- 239 PM PDT Sat Nov 2 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST SUNDAY AFTERNOON THROUGH 7 PM PST MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...Southern Monterey Bay and Big Sur Coast County. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
802 WHUS46 KMTR 031156 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 356 AM PST Sun Nov 3 2024 CAZ006-505-509-040500- /O.CON.KMTR.BH.S.0006.241103T2300Z-241105T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 356 AM PST Sun Nov 3 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast Counties. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ530-040500- /O.CON.KMTR.BH.S.0006.241103T2300Z-241105T0300Z/ Southern Monterey Bay and Big Sur Coast- 356 AM PST Sun Nov 3 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...Southern Monterey Bay and Big Sur Coast County. * WHEN...From Sunday afternoon through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
741 WHUS46 KMTR 040419 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 819 PM PST Sun Nov 3 2024 CAZ006-505-509-041300- /O.CON.KMTR.BH.S.0006.000000T0000Z-241105T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 819 PM PST Sun Nov 3 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH 7 PM PST MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast Counties. * WHEN...Through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ530-041300- /O.CON.KMTR.BH.S.0006.000000T0000Z-241105T0300Z/ Southern Monterey Bay and Big Sur Coast- 819 PM PST Sun Nov 3 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH 7 PM PST MONDAY EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...Southern Monterey Bay and Big Sur Coast County. * WHEN...Through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
829 WHUS46 KMTR 041226 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 426 AM PST Mon Nov 4 2024 CAZ006-505-509-042200- /O.CON.KMTR.BH.S.0006.000000T0000Z-241105T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 426 AM PST Mon Nov 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast Counties. * WHEN...Through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ530-042200- /O.CON.KMTR.BH.S.0006.000000T0000Z-241105T0300Z/ Southern Monterey Bay and Big Sur Coast- 426 AM PST Mon Nov 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...Southern Monterey Bay and Big Sur Coast County. * WHEN...Through Monday evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
259 WHUS46 KMTR 041946 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1146 AM PST Mon Nov 4 2024 CAZ006-505-509-050300- /O.CON.KMTR.BH.S.0006.000000T0000Z-241105T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 1146 AM PST Mon Nov 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore and San Francisco Peninsula Coast. * WHEN...Until 7 PM PST this evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ530-050300- /O.CON.KMTR.BH.S.0006.000000T0000Z-241105T0300Z/ Southern Monterey Bay and Big Sur Coast- 1146 AM PST Mon Nov 4 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Long period northwest swell will result in an energetic surf zone resulting in an increasing risk of sneaker waves and increasing rip currents, then transitioning to a larger surf with strong rip currents, long beach run-up and large shore break on steeper beaches. Breaking waves of 10 to 14 feet are expected. * WHERE...Southern Monterey Bay and Big Sur Coast. * WHEN...Until 7 PM PST this evening. * IMPACTS...Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. Sudden immersion in cold water can result in cold water shock even for the most experienced swimmers. Cold water shock can result in dramatic changes in breathing, heart rate and blood pressure, greatly increasing the risk of drowning in rough open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
764 WHUS46 KMTR 050242 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 642 PM PST Mon Nov 4 2024 CAZ006-505-509-050345- /O.EXP.KMTR.BH.S.0006.000000T0000Z-241105T0300Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast- 642 PM PST Mon Nov 4 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING... The Beach Hazards Statement will be allowed to expire at 7 pm PST this evening. Swell periods and wave heights will gradually decrease tonight through Tuesday. $$ CAZ530-050345- /O.EXP.KMTR.BH.S.0006.000000T0000Z-241105T0300Z/ Southern Monterey Bay and Big Sur Coast- 642 PM PST Mon Nov 4 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING... The Beach Hazards Statement will be allowed to expire at 7 pm PST this evening. Swell periods and wave heights will gradually decrease tonight through Tuesday. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 1, 5:35 PM PDT, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 1, 5:35 PM PDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
535 PM PDT Fri Nov 1 2024
...New AVIATION, MARINE...
.SYNOPSIS...
Issued at 115 PM PDT Fri Nov 1 2024
Cold front this evening bringing widespread rain to the region.
Drying trend by late weekend through next week with strong
offshore winds and elevated fire weather conditions likely.
&&
.SHORT TERM...
(This evening through Saturday)
Issued at 115 PM PDT Fri Nov 1 2024
Cold front currently located up around Eureka at the time of
writing is making its way southward and is expected to move
through the Bay Area late this evening. There is high confidence
in most locations seeing some measurable rainfall, but portions
of inland southern Monterey county may end up with only a few
hundredths of an inch. Elsewhere, generally a tenth or two can be
expected, up to a quarter of an inch for higher elevations, and
locally up to a half inch for coastal ranges. Timing looks to be
well after sunset, with some light showers entering Sonoma county
on the leading edge of the front by about 5-6 PM. After midnight
for the Monterey Bay southward. Overnight temps tonight will be a
few degrees warmer than previous simply due to the insulating
effects of the cloud cover and warm sector moisture advection
ahead of the front. By sunrise Saturday, most shower activity will
have moved out of the region with some lingering light showers
for southern zones through the morning.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 115 PM PDT Fri Nov 1 2024
By Sunday, the upper trough shifts into the Great Basin while
additional vorticity associated with a vigorous shortwave trough
moving through the PNW will be absorbed and result in a further
deepening of the upper low. The positioning of this occurrence
will promote widespread strong northerly winds from Sunday morning
into early Monday morning. High confidence in this scenario at
this point with solid agreement among ensemble members at least
through Monday. The good news here is that we will be dealing with
recent rainfall at that point, as well as decent lingering
moisture from the cold frontal passage set to occur tonight.
Drying out of RH is expected, but we aren't quite seeing critical
fire weather conditions at this juncture. Per usual with this
setup, the highest winds gusts can be expected in the highest
terrain of the North Bay interior, with gusts potentially reaching
up to 45-50 mph...more like 25-30 mph in the valleys. The
offshore pressure gradient weakens slightly Monday, promoting a
decrease in winds and potentially restored order by Monday
afternoon (weak onshore flow and less dangerous fire weather
conditions).
The middle of the week presents a potentially more volatile setup
based on current guidance. Another vigorous upper low moves
through the PNW and digs deep into the Desert SW, where it closes
off and lingers a big longer than the early week system. Current
guidance advertises more robust surface high pressure over the PNW
and northern Rockies, promoting a very strong offshore-oriented
surface pressure gradient. In fact, the current best forecast for
the SFO-WMC and the RDD-SAC gradients approach the 99.5th
percentile for this time of year, peaking during the early half of
Wednesday. Once again, the good news that we have for now is that
we still aren't forecasting critical dryness, but will certainly
need to adjust the forecast and pay close attention to RH as the
event comes closer. Refer to the FIRE WEATHER section below for
more information.
&&
.AVIATION...
(00Z TAFS)
Issued at 535 PM PDT Fri Nov 1 2024
VFR conditions deteoriating to MVFR-IFR tonight due to an incoming
cold front and rain. Post frontal cool air advection resulting in
patches of fog /LIFR-IFR/ overnight and Saturday morning. Conditions
improving to MVFR-VFR by late Saturday morning and afternoon.
Vicinity of SFO...VFR-MVFR, lowering to IFR 1030-1730z Saturday.
Rain developing by 02z this evening, decreasing to showers early
Saturday morning with cold frontal passage. Prefrontal surface
wind is forecast to shift to 170 degrees 8 knots early this evening.
Half Moon Bay recently reporting 140-150 degree wind direction.
Cold frontal wind shift to west-northwest by 1030z Saturday morning,
showers decreasing thereafter. Wind west to northwest 12 to 15 knots
Saturday afternoon, possibly a few higher gusts nearing 20 knots in
the evening.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...VFR-MVFR, rain developing by late evening
and continuing Saturday morning. VFR Saturday afternoon. Winds onshore
becoming southeasterly tonight and continuing to late Saturday morning.
Winds shifting to northwest either late Saturday morning or early
Saturday afternoon.
&&
.MARINE...
(Tonight through next Thursday)
Issued at 500 PM PDT Fri Nov 1 2024
A cold front with showers and breezy to gusty winds will move
southeastward across the coastal waters and bays tonight and early
Saturday morning. Behind the front, winds will become gusty from
the northwest with the potential for gales developing over the
outer waters Saturday afternoon to Sunday night. This will result
in very rough seas in the outer waters lasting into early next
week. Long period northwest swell arrives Sunday night and Monday.
&&
.FIRE WEATHER...
Issued at 115 PM PDT Fri Nov 1 2024
Elevated fire weather conditions expected from Sunday through
midweek as a pair of strong upper lows move into the Great Basin
and Desert SW. Live fuels have generally responded well to the
recent cool weather and rainfall, and will get another dose of
moisture tonight into Saturday morning as another cold front moves
through with widespread rainfall. However, as the low moves
inland, offshore winds are expected to increase quickly Sunday
morning and last through Monday morning as part of the first wave
of this two-part offshore wind event. As it is early in the
season, we do expect live fuels to respond rather quickly to the
drier conditions. In fact, the current forecast advertises the
energy release component of live fuels around the region to
increase dramatically above the 60th percentile going into the
middle of this week. The big question mark that hangs over us
right now in how much rain we see overnight, and if any areas can
hang on to some lingering scattered showers Saturday morning. By
Saturday afternoon, we will see how this has played out and
perhaps have a better idea of what the full fire weather picture
will look like going into Sunday/Monday. By the middle of the
week, we are expecting the second and potentially more impactful
offshore wind event, but some uncertainty remains on the duration
and moisture retention. Will stay focused on the near-term event
for now and increase messaging on the mid-week event as confidence
increases.
Behringer
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 9 AM PDT Saturday for SF Bay N of Bay
Bridge.
Small Craft Advisory from 9 AM to 3 PM PDT Saturday for Mry Bay-
Pigeon Pt to Pt Pinos 0-10 nm-Pt Pinos to Pt Piedras
Blancas 0-10 nm.
Small Craft Advisory until 3 PM PDT Saturday for Pt Arena to Pt
Reyes 0-10 nm-Pt Arena to Pt Reyes 10-60 NM-Pt Reyes to
Pigeon Pt 0-10 nm.
Gale Watch from Saturday afternoon through late Sunday night for
Pt Arena to Pt Reyes 10-60 NM.
Small Craft Advisory until 9 PM PDT Saturday for Pigeon Pt to Pt
Pinos 10-60 NM.
Gale Watch from Saturday evening through Sunday evening for
Pigeon Pt to Pt Pinos 10-60 NM.
&&
SHORT TERM...Behringer
LONG TERM....Behringer
AVIATION...Canepa
MARINE...SO
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:18 PM PDT | Gale Warning | MTR | 4 days | |
| Nov 1, 8:18 PM PDT | Small Craft Advisory | MTR | 62 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.